There was an art festival this past weekend in Columbus, and my friend Kendra had a display. On Saturday night I watched her tent for a little while so she could look around at all the other artists.
While I was there people would walk in and GUSH over her art, as they should have – Kendra is brilliant. But then they would look at me with awe and say, “You did this?” to which I would hesitantly reply, “Uhhh, well…no, actually.” And then they would look at me with a bored expression before turning back to beam at her beautiful art.
Sometimes I would try to redeem myself by saying, “But I know Kendra – she is my friend!” You know, the whole being cool by association thing. It didn’t work. One old guy even came in and left soon after when he found out I wasn’t the real artist – he said he would come back when Kendra was there. Ouch.
The whole experience made me appreciate Kendra more, because she is so humble, and also it inspired me to work harder at creating art.
That being said, I did something tonight I haven’t done in a while – and that is watch television. Not a TV show on DVD, or a TV show online, but an actual TV show. It was weird. I wasn’t sure what to do when the commercials came on – was I supposed to watch them? When I was little my mom always made us kids mute the commercials, and I found myself doing that tonight. Oh, Mom. The ways you’ve tainted me.
I watched Glee for the first time – everyone seems to be obsessed with that show these days, so I decided to give it a go. What can I say, I’m a sucker for popular culture. I never want to be out of the loop – hence why I wasted one minute too many reading the Twilight series. At least now I know what everyone’s talking about when they use the term “Volturi.”
After Glee I felt the need to watch this new sitcom called Raising Hope – I always get a little territorial when my name is being thrown around (yah hear that, Obama?) The show was kind of dark, kind of funny, but most of all I’m worried that it will inspire people to start naming their babies Hope. Not cool. Why not try the name Apple? Or Seven. You can’t lose with those.
So yeah. Watching TV was weird. Not sure if I’ll do it again anytime soon. At least not until Sunday when The Amazing Race premiers.
Something else that is weird in my life right now is the antibiotic I’m taking for my parasite. I had the nausea the other night (side note: still don’t know how to spell nausea, thank you spellcheck), but I’ve also been experiencing other less-than-lovely side effects.
For a while I’ve been mostly energetic and happy, but for the last few days I’ve been taking lots of naps, and today I felt depressed. I knew it wasn’t pms, and I knew it wasn’t spiritual…and I knew it was bad when I flipped channels tonight and a scene from The Biggest Loser had me choking back tears.
I figured the drastic change in my lifestyle was most likely due to the antibiotics (it was the only explanation), so I did some research on the Internet tonight. These are reviews I found from other users:
This pills are evil! I have stopped taking them after just 3 doses. I didn’t know what was wrong with me, I woke up feeling utterly hopeless and depressed.
Worst week of my life. Severe nauseau, ill feeling, unable to participate in life, dizziness. Unable to think or make decisions or plan.
feeling depressed, wanting to cry all the time (the knot in my throat doesn’t seem to go away), awful metal taste in my mouth especially when I suck in air, blurry vision, neck pain, irritable, and TIRED! I hate being on this drug.
This is the WORST medicine I have ever taken! I was counting the days until I was finished with it. It has been a week and a half since I finished with it and I am still having the “brain fog” I was having while on it. It did help with my infection, but I hope and pray I NEVER have to take it again!
Just passed half-way mark and feel so utterly worthless that I must deserve the torment this stuff delivers. I have no idea if it’s working, as nausea etc. goes on and on, but the effects on my psyche are devastating. Right now I feel that I’ve never done a good thing in my life. These may well turn out to be the longest 7 days of my life. Big thank you to everyone who has posted here. To know that others have struggled with it too is the only thing that helps and if I get through to the end it will be thanks to you guys. Never, ever again.
Nausea, headaches, drowsiness, exhaustion, emotional, mood swings, unable to finish sentences or make decisions, crying and feeling I’m a failure. Thought I was alone in this but seems everyone taking it is having a rough time.
My mood has been irritable and grumpy because I’m tired all the time. Thank God today is the last day I have to take it. Hopefully the parasite I got in Nicaragua is gone. Untill I read this site I didn’t realize the above sides affects were caused from the metronidazole. Thanks guys…I thought I was going crazy.
…um? And these were just a few of the HUNDREDS of comments that were all pretty much the same. I guess I’m glad to know I’m not crazy, but I’m not exactly thrilled to continue on with this for another week or so (…I’ve only been on it for three days, and I’ve already lowered my dosage because of the nausea. But I’m still incredibly dizzy, dehydrated, have blurry vision, and am tired and depressed.) UGH. Pray for me, please.
And now I’m going to go cry myself to sleep. Just kidding. Kind of.